Article Text

PDF

Transient atrial fibrillation in hypertensive patients with thiazide induced hypokalaemia.
  1. M. K. Emara,
  2. A. M. Saadet
  1. Department of Medicine, Mubarak Hospital, Kuwait.

    Abstract

    During the previous 34 months, 3 hypertensive patients on long-term thiazide therapy were admitted to the medical department, Mubarak Hospital, Kuwait, with atrial fibrillation (AF) and hypokalaemia. They received potassium chloride by intravenous infusion, followed by oral therapy with reversion to sinus rhythm. There were no clinical, electrocardiographic, radiological, or echocardiographic signs of cardiac or pericardial disease, and the other usual cases of AF were also excluded. The contribution of thiazide-induced hypokalaemia to the occurrence of AF in our patients is discussed.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.